Alert archive / Oklahoma / Areal Flood Warnings in 2015

Areal Flood Warning 3, NWS Tulsa, OK

April 13, 20155 counties in Oklahoma

NWS Tulsa, OK issued this areal flood warning at Apr 13, 2015, 7:26 PM CDT for 5 counties in Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2015, 7:26 PM CDT (00:26 UTC)
Expired
Apr 14, 2015, 1:30 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 98 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Apr 13, 6:39 PM CDT, 47 minutes earlier.

Area forecast discussion, Apr 13, 6:39 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
639 PM CDT MON APR 13 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
HEAVIER RAIN STARTING TO LIFT NORTHEAST OF THE AREA EARLY THIS
EVENING. OVERCAST CONDITIONS WILL REMAIN OVERNIGHT WITH NORTHEASTERLY
WINDS. ADDITIONAL SHOWERS EXPECTED INTO TUESDAY IN ASSOCIATION WITH
MAIN UPPER LOW.  STAYED WITH PROB30 GROUPS FOR NOW UNTIL PRECIP
INTENSITY/COVERAGE BECOMES MORE CERTAIN. OTHERWISE...VFR CONDITIONS
ARE EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 337 PM CDT MON APR 13 2015/

DISCUSSION...
THE COLD FRONT HAS MOVED THROUGH THE ENTIRE AREA...HOWEVER POST
FRONTAL PRECIP REMAINS ONGOING ACROSS MOST OF THE AREA. A
DEFORMATION ZONE ACROSS THE AREA HAS RESULTED IN RAINFALL AMOUNTS
OF 2-3 INCHES HAS FALLEN ACROSS SE OK SINCE MIDNIGHT. RAINFALL
AMOUNTS SHOULD LESSEN WITH TIME...WHILE AREAL MOVEMENT REMAINS
SLOW GOING ACROSS ERN OK/NW AR.. A DEFINITIVE BACK EDGE TO THE
RAIN SHIELD CONTINUES TO WORK IN FROM SC OK THIS AFTERNOON. OVERALL
COVERAGE OF RAIN AND AMOUNTS SHOULD LESSEN BETWEEN 00-06Z...BUT
WILL CARRY A PRE FIRST PERIOD BASED ON LATEST RADAR TRENDS. NEXT
ROUND OF PRECIP SHOULD FOCUS ACROSS SE OK/ WC AFTER 06Z TONIGHT AS
ADDITIONAL UPPER LEVEL ENERGY ROTATES AROUND THE APPROACHING UPPER
LOW. THIS FEATURE WILL OPEN UP AND LIFT NORTHEAST BY LATE
TOMORROW. WILL TAPER POPS IN THE LATE TUESDAY TO THURSDAY TIME
PERIOD AS THE AREA WILL BE IN BETWEEN SYSTEMS. AS THIS NEXT SYSTEM
IMPACTS THE SOUTHERN PLAINS LATER IN THE WEEK...WILL KEEP HIGHEST
POPS ACROSS WRN ZONES AS THE UPPER LOW SLOWLY MIGRATES FROM THE
FOUR CORNERS REGION INTO THE TX PANHANDLE IN THE THURSDAY TO LATE
SATURDAY TIME FRAME. LATE IN THE WEEKEND... THIS SYSTEM WILL OPEN
UP AND LIFT NORTHEAST. WILL TAPER POPS ACCORDINGLY FROM SW-NE IN
SUN-MON PERIOD. AMPLE CLOUD COVER AND ONGOING RAIN CHANCES WILL
RESULT IN TEMPERATURES BELOW SEASONAL AVERAGES MOST DAYS OF THIS
FORECAST CYCLE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...12
Hazardous weather outlook, Apr 13, 3:09 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT MON APR 13 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
309 PM CDT MON APR 13 2015

...HEAVY RAINFALL ALONG WITH A FLASH FLOOD POTENTIAL THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AS WELL AS
	       NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST.
	ONSET...ONGOING.

DISCUSSION...
WIDESPREAD RAIN SHOWERS CONTINUE ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS BEHIND A COLD FRONT EXITING THE REGION TO THE
SOUTHEAST. HOURLY RAINFALL AMOUNTS OF UP TOWARD A HALF INCH PER
HOUR WITH SOME LOCATIONS RECEIVING UP NEAR ONE INCH PER HOUR HAS
ALLOWED FOR AN INCREASE IN FLASH FLOOD CONDITIONS OVER MUCH OF
EAST CENTRAL AND SOUTHEAST OKLAHOMA AS WELL AS NORTHWEST
ARKANSAS. AN ISOLATED THUNDER POTENTIAL WILL REMAIN POSSIBLE OVER
FAR SOUTHEAST OKLAHOMA THROUGH THE AFTERNOON HOURS...CLOSER TO
THE COLD FRONT. RAIN CHANCES ALONG WITH ISOLATED THUNDER WILL
CONTINUE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT AS
AN UPPER LEVEL LOW PRESSURE SYSTEM SLOWLY MAKES ITS WAY EAST
NORTHEASTWARD THROUGH WESTERN TEXAS.

ALSO...BEHIND THE FRONTAL BOUNDARY THIS AFTERNOON...GUSTY
NORTHERLY WINDS IN THE 15 TO NEAR 30 MPH HAVE BEEN COMMON ACROSS
THE REGION. THESE GUSTY WINDS SHOULD SUBSIDE THIS EVENING AND
OVERNIGHT WITH NORTHEASTERLY WINDS OF 10 TO 15 MPH.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES ARE FORECAST TO CONTINUE THROUGH THE WEEK AS
THE UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY IN WESTERN TEXAS
MOVES ACROSS THE SOUTHERN PLAINS. A SECOND LOW PRESSURE SYSTEM AND
ASSOCIATED COLD FRONT LOOK TO MOVE INTO THE PLAINS DURING THE
SECOND HALF OF THE WEEK AND INTO THE WEEKEND...THUS CONTINUING
THUNDERSTORM POTENTIAL FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
A LIMITED SEVERE POTENTIAL LOOKS TO BE POSSIBLE EACH DAY THIS
WEEK...WITH A SLIGHTLY GREATER POTENTIAL LATE IN THE WEEK AS THE
NEXT COLD FRONT IS FORECAST TO MOVE THROUGH.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 13, 1:44 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT MON APR 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      5 WSW HARTSHORNE        34.82N 95.64W
04/13/2015                   PITTSBURG          OK   LAW ENFORCEMENT

            HIGHWAY 63 CLOSED DUE TO HIGH WATER BETWEEN BACHE RD AND
            HAILEYVILLE

&&

NMM
Local storm report, Apr 13, 3:51 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
351 PM CDT MON APR 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     FLASH FLOOD      POTEAU                  35.05N 94.62W
04/13/2015                   LE FLORE           OK   EMERGENCY MNGR

            POTEAU PD CLOSING SEVERAL CITY STREETS THAT ARE
            IMPASSIBLE DUE TO RISING WATER.

&&

NMM
Local storm report, Apr 13, 6:03 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
603 PM CDT MON APR 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      1 SW HAILEYVILLE        34.84N 95.59W
04/13/2015                   PITTSBURG          OK   PUBLIC

            HIGHWAY 63 CLOSED BETWEEN BACHE ROAD AND HAILEYVILLE DUE
            TO HIGH WATER.

0130 PM     FLASH FLOOD      2 SW BACHE              34.87N 95.67W
04/13/2015                   PITTSBURG          OK   PUBLIC

            HIGH HILL ROAD WASHED OUT BETWEEN ALDERSON AND RACHE
            ROADS.

0230 PM     FLASH FLOOD      6 WSW MCALESTER         34.90N 95.87W
04/13/2015                   PITTSBURG          OK   PUBLIC

            HIGHWAY 31 CLOSED BETWEEN STEVEN TAYLOR INDUSTRIAL PARK
            AND HAYWOOD ON THE SOUTHWEST SIDE OF MCALESTER.

0300 PM     FLASH FLOOD      5 NW HAYWOOD            34.94N 96.01W
04/13/2015                   PITTSBURG          OK   PUBLIC

            Z BRIDGE COMPLETELY SUBMERGED ON DOUBLE SPRINGS ROAD.

0400 PM     FLASH FLOOD      3 SW MCALESTER          34.90N 95.81W
04/13/2015                   PITTSBURG          OK   PUBLIC

            WATER FLOWING OVER SHUMAN ROAD ONE MILE SOUTH OF FRINK
            ROAD.

0430 PM     FLOOD            2 ENE MULDROW           35.42N 94.57W
04/13/2015                   SEQUOYAH           OK   PUBLIC

            MINOR FLOODING BETWEEN MULDROW AND ROLAND.

0440 PM     FLASH FLOOD      POTEAU                  35.05N 94.62W
04/13/2015                   LE FLORE           OK   PUBLIC

            WATER FLOWING OVER THE ROADS NEAR POTEAU.

&&

AEJ
Local storm report, Apr 13, 6:08 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT MON APR 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLOOD            HEAVENER                34.89N 94.60W
04/13/2015                   LE FLORE           OK   PUBLIC

            STREET FLOODING IN HEAVENER.

&&

AEJ
Local storm report, Apr 13, 6:18 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
618 PM CDT MON APR 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HEAVY RAIN       EUFAULA                 35.29N 95.58W
04/13/2015  M2.07 INCH       MCINTOSH           OK   MESONET

            RAINFALL TOTAL SINCE MIDNIGHT.

0605 PM     HEAVY RAIN       WEBBERS FALLS           35.51N 95.13W
04/13/2015  M2.32 INCH       MUSKOGEE           OK   MESONET

            RAINFALL TOTAL SINCE MIDNIGHT.

0605 PM     HEAVY RAIN       SALLISAW                35.46N 94.79W
04/13/2015  M2.27 INCH       SEQUOYAH           OK   MESONET

            RAINFALL TOTAL SINCE MIDNIGHT.

0605 PM     HEAVY RAIN       STIGLER                 35.25N 95.12W
04/13/2015  M2.54 INCH       HASKELL            OK   MESONET

            RAINFALL TOTAL SINCE MIDNIGHT.

0605 PM     HEAVY RAIN       WISTER                  34.97N 94.72W
04/13/2015  M2.89 INCH       LE FLORE           OK   MESONET

            RAINFALL TOTAL SINCE MIDNIGHT.

0605 PM     HEAVY RAIN       MCALESTER               34.93N 95.77W
04/13/2015  M2.76 INCH       PITTSBURG          OK   MESONET

            RAINFALL TOTAL SINCE MIDNIGHT.

0610 PM     HEAVY RAIN       TALIHINA                34.75N 95.05W
04/13/2015  M3.39 INCH       LE FLORE           OK   MESONET

            RAINFALL TOTAL SINCE MIDNIGHT.

0610 PM     HEAVY RAIN       CLAYTON                 34.59N 95.35W
04/13/2015  M2.26 INCH       PUSHMATAHA         OK   MESONET

            RAINFALL TOTAL SINCE MIDNIGHT.

&&

AEJ
Local storm report, Apr 13, 7:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
704 PM CDT MON APR 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     FLASH FLOOD      2 N MULBERRY            35.53N 94.05W
04/13/2015                   CRAWFORD           AR   COUNTY OFFICIAL

            WATER RUNNING OVER SILVER BRIDGE

0653 PM     FLASH FLOOD      CHARLESTON              35.30N 94.04W
04/13/2015                   FRANKLIN           AR   LAW ENFORCEMENT

            A FEW STREETS CLOSED IN TOWN DUE TO HIGH WATER

0702 PM     FLASH FLOOD      3 NE HARTFORD           35.05N 94.34W
04/13/2015                   SEBASTIAN          AR   PUBLIC

            WATER FLOWING OVER THE ROAD ON HIGHWAY 96

&&

RBD

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:16 PM CDTRiver Flood WarningTSALeFlore29 hr
Apr 13, 8:18 PM CDTRiver Flood WarningTSALeFlore59 hr
Apr 13, 9:46 PM CDTAreal Flood WarningTSACherokee, Haskell, Latimer, LeFlore, Muskogee, Pushmataha and 1 more6 hr
Apr 14, 11:01 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore3 hr

Nearby

Areal Flood Warnings in Oklahoma, 2015Every areal flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.